Variational and Topological Methods: Theory, Applications, Numerical Simulations, and Open Problems.
Electron. J. Diff. Eqns., Conference 21 (2014), pp. 223-234.

Extinction of weak solutions of doubly nonlinear Navier-Stokes equations

Jochen Merker

In this article we discus the doubly nonlinear incompressible Navier-Stokes equations
  \frac{\partial b(u)}{\partial t} + \hbox{div}(b(u) \otimes u)
  = - d\pi + \hbox{div}(a(\nabla^{\rm sym} u)) + f \,, \quad
  \hbox{div}(u) = 0 
are discussed, where u models the velocity vector field of a homogeneous incompressible non-Newtonian fluid whose momentum $b(u)$ depends nonlinearly on u. Particularly, under certain regularity assumptions it is shown that u becomes extinct in finite time for sufficiently small initial values u(0), if $a(\nabla^{\rm sym} u) := (1 + |\nabla^{\rm sym} u|^{p-2})
  \nabla^{\rm sym} u$ and $b(u) := |u|^{m-2} u$ with $1 < p < m < \infty$I.

Published February 10, 2014.
Math Subject Classifications: 58F15, 58F17, 53C35.
Key Words: Navier-Stokes equations; doubly nonlinear evolution equations; extinction.

Show me the PDF(287 K), TEX and other files for this article.

Jochen Merker
Universitäat Rostock - Institut für Mathematik
Ulmenstr. 69 (Haus 3)
18057 Rostock, Germany

Return to the table of contents for this conference.
Return to the EJDE web page